I read that calcium channel blockers can increase the effects of botox. I currently take diltiazem, a calcium channel blocker. Is it dangerous for me to get botox if I am taking this or is it possible for me to still get it, just in smaller doses?
Should You Get Botox if You Are Taking a Calcium Channel Blocker?
Doctor Answers (11)
Botox is not a medicine physicians are educated about to avoid with calcium channel blockers
In the past there has been mention of aminoglycosides, muscle relaxors, penicillamine and captopril, not calcium channel blockers. Some of these mentioned medications are theoretical and not proven risks, but I have never heard or read of calcium channel blockers being a problem in patients who get Botox injections.
Calcium Channel Blockers and Botox
No contraindication for administration of Botox while on Calcium Channel Blockers.
Most practitioners possess an application called Epocrates on their Iphone, allowing them to immediately recognize a drug interaction, such as between Botox and Aminoglycoside antibiotics, as pointed out by Dr Jacobs.
Having said that, it is very important that you notify any Dr adminiostering Botox or fillers about all medications you take, including herbal drugs, etc.
Always make sure you are being treated by a Board Certified Dermatologist or Plastic Syrgeon.
Calcium channel blockers do not pose a problem for using Botox.
Calcium channel blockers do not pose a problem for using Botox. However each visit for Botox, or any cosmetic procedure, you should tell your dermatologist what medications you are on.
You might also like...
Botox and Dysport can be used if you are on medications
such as calcium channel blockers. The only medications contraindicated are aminoglycoside antibiotics, and those are an IV medication that you would use in the hospital. There have never been reports of issues with patients on calcium channel blockers. Make sure your board certified dermatologist knows of all of your medical conditions and medications you are taking, including over the counter medicines and herbals as some may lead to an increased chance of bruising. Best to you.
Should You Get Botox if You Are Taking a Calcium Channel Blocker
I would never hesitate injecting botox while a patient is on a calcium channel blocker.
I have never seen a problem arise in this situation.
Web reference: http://www.mytotalskincare.com
Botox injection, contraindication
I am not aware of any limitation, potential risks/complications. A candidate should not take any blood thinner ( asprin, ibuprophin and alike...). The only contraindication is for people with muscle disorders such as MS especially in the progressive phase f the desease.
Web reference: http://www.mahjouricosmeticsurgery.com/
Botox and Calcium Blockers
I am unaware of any reports that would suggest that it is unsafe for you to receive Botox if on a calcium channel blocker. I would inform your treating physician of any and all medications and medical conditions you have but this is not a contraindication.
Botox and Calcium Channel Blockers
Botox interaction with other medications
There is no contraindication to receive Botox if you are on a calcium channel blocker. Always make sure the physician who is doing your injections and cosmetic treatments is aware of your full medical history and all medications you take including over the counter treatments, vitamins, or supplements.
We have injected many patients who are on these drugs with no adverse effects.
We have injected many patients with Botox and Dysport who are on these drugs with no adverse effects.
Web reference: http://www.gatewaylasercenter.com/Botox&Dysport.html
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.